Medical Questions > Womens Health > Vaginal and Uterus Health Forum

after yeast and uti, i have an unusual odor?

Must Read
To better understand abnormal vaginal bleeding, we first review normal vaginal bleeding. Do you know when uterine blood is normal, or not?...
What are the signs and symptoms of abnormal vaginal bleeding? When should you seek help?...
Prepare yourself and know what to expect when you visit your doctor for vaginal bleeding. We review the medical tests and diagnostic procedures frequently used....
User Profile
Hello, my vagina has this odor, but it's not fishy, and I know it's not BV because I've had it before. About a week ago I finished taking pills for a UTI and about a week before that I had a yeast infection. Now I just have this odor and it's not terrible but it's not good and definitly not normal. I've tried using three different washes to see if the smell would go away and no luck. I just want to know what's wrong and why I smell like this.


Did you find this post helpful?
|

User Profile
replied March 2nd, 2012
Vaginal and Uterus Health Answer A32305
Hi,
Welcome to ehealthforum,
Altered smell of vaginal discharge could suggest possibility of infection. Do not ignore your symptoms. The reappearance of symptoms and persistence of symptoms could suggest possibility of yeast or any other opportunistic infection that could have started due to prior antibiotic use (since antibiotics eliminate the infective bacteria as well as natural ones leading to opportunistic infections). Go ahead with visiting your doctor/gynecologist at the earliest for examination and vaginal swab/smear test done on the discharge to help identify causative agent and get you started on appropriate treatment to help you control the symptoms. Avoid vaginal douching, or use of harsh soap or perfumes in the area. Use loose cotton undergarments and avoid use of tight fitting clothes. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle. If infective cause is detected, and if you are sexually active, get your partner also treated simultaneously to prevent chances of re-infection, and avoid having intercourse while being on treatment. Consider requesting for prescription of a Probiotic (to be used after you finish with taking the other medications) to restore the normal vaginal flora to minimize re-infection/repeat infections.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.